Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Hochster duality in derived categories and point-free reconstruction of schemes


Authors: Joachim Kock and Wolfgang Pitsch
Journal: Trans. Amer. Math. Soc. 369 (2017), 223-261
MSC (2010): Primary 18E30; Secondary 06D22, 14A15
DOI: https://doi.org/10.1090/tran/6773
Published electronically: March 9, 2016
MathSciNet review: 3557773
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a commutative ring $ R$, we exploit localization techniques and point-free topology to give an explicit realization of both the Zariski frame of $ R$ (the frame of radical ideals in $ R$) and its Hochster dual frame as lattices in the poset of localizing subcategories of the unbounded derived category $ D(R)$. This yields new conceptual proofs of the classical theorems of Hopkins-Neeman and Thomason. Next we revisit and simplify Balmer's theory of spectra and supports for tensor triangulated categories from the viewpoint of frames and Hochster duality. Finally we exploit our results to show how a coherent scheme $ (X,\mathcal {O}_X)$ can be reconstructed from the tensor triangulated structure of its derived category of perfect complexes.


References [Enhancements On Off] (What's this?)

  • [1] M. Artin, A. Grothendieck, and L. Verdier (eds.), Théorie des topos et cohomologie étale des schémas. Tome 2, Lecture Notes in Mathematics, Vol. 270, Springer-Verlag, Berlin-New York, 1972 (French). Séminaire de Géométrie Algébrique du Bois-Marie 1963-1964 (SGA 4); avec la collaboration de N. Bourbaki, P. Deligne et B. Saint-Donat. MR 0354653 (50 #7131)
  • [2] Leovigildo Alonso Tarrío, Ana Jeremías López, Marta Pérez Rodríguez, and María J. Vale Gonsalves, On the existence of a compact generator on the derived category of a Noetherian formal scheme, Appl. Categ. Structures 19 (2011), no. 6, 865-877. MR 2861069, https://doi.org/10.1007/s10485-009-9204-5
  • [3] Paul Balmer, Presheaves of triangulated categories and reconstruction of schemes, Math. Ann. 324 (2002), no. 3, 557-580. MR 1938458 (2003j:18016), https://doi.org/10.1007/s00208-002-0353-1
  • [4] Paul Balmer, The spectrum of prime ideals in tensor triangulated categories, J. Reine Angew. Math. 588 (2005), 149-168. MR 2196732 (2007b:18012), https://doi.org/10.1515/crll.2005.2005.588.149
  • [5] Paul Balmer and Giordano Favi, Generalized tensor idempotents and the telescope conjecture, Proc. Lond. Math. Soc. (3) 102 (2011), no. 6, 1161-1185. MR 2806103 (2012d:18010), https://doi.org/10.1112/plms/pdq050
  • [6] D. J. Benson, Jon F. Carlson, and Jeremy Rickard, Thick subcategories of the stable module category, Fund. Math. 153 (1997), no. 1, 59-80. MR 1450996 (98g:20021)
  • [7] A. Bondal and M. van den Bergh, Generators and representability of functors in commutative and noncommutative geometry, Mosc. Math. J. 3 (2003), no. 1, 1-36, 258 (English, with English and Russian summaries). MR 1996800 (2004h:18009)
  • [8] Aslak Bakke Buan, Henning Krause, and Øyvind Solberg, Support varieties: an ideal approach, Homology, Homotopy Appl. 9 (2007), no. 1, 45-74. MR 2280286 (2008i:18007)
  • [9] Thierry Coquand, Henri Lombardi, and Peter Schuster, Spectral schemes as ringed lattices, Ann. Math. Artif. Intell. 56 (2009), no. 3-4, 339-360. MR 2595208 (2012c:14004), https://doi.org/10.1007/s10472-009-9160-7
  • [10] Ethan S. Devinatz, Michael J. Hopkins, and Jeffrey H. Smith, Nilpotence and stable homotopy theory. I, Ann. of Math. (2) 128 (1988), no. 2, 207-241. MR 960945 (89m:55009), https://doi.org/10.2307/1971440
  • [11] W. G. Dwyer and J. P. C. Greenlees, Complete modules and torsion modules, Amer. J. Math. 124 (2002), no. 1, 199-220. MR 1879003 (2003g:16010)
  • [12] M. Hochster, Prime ideal structure in commutative rings, Trans. Amer. Math. Soc. 142 (1969), 43-60. MR 0251026 (40 #4257)
  • [13] Michael J. Hopkins, Global methods in homotopy theory, Homotopy theory (Durham, 1985) London Math. Soc. Lecture Note Ser., vol. 117, Cambridge Univ. Press, Cambridge, 1987, pp. 73-96. MR 932260 (89g:55022)
  • [14] Srikanth B. Iyengar and Henning Krause, The Bousfield lattice of a triangulated category and stratification, Math. Z. 273 (2013), no. 3-4, 1215-1241. MR 3030697, https://doi.org/10.1007/s00209-012-1051-7
  • [15] Peter T. Johnstone, Stone spaces, Cambridge Studies in Advanced Mathematics, vol. 3, Cambridge University Press, Cambridge, 1986. Reprint of the 1982 edition. MR 861951 (87m:54001)
  • [16] A. Joyal,
    Spectral spaces and distributive lattices,
    Notices A.M.S., 18:393, 1971.
  • [17] A. Joyal,
    Les théorèmes de Chevalley-Tarski et remarques sur l'algèbre constructive,
    Cahiers Top. et Géom. Diff., XVI-3:256-258, 1975.
  • [18] Jonas Kiessling, Properties of cellular classes of chain complexes, Israel J. Math. 191 (2012), no. 1, 483-505. MR 2970877, https://doi.org/10.1007/s11856-012-0002-7
  • [19] J. Kock,
    Spectra, supports, and Hochster duality,
    HOCAT talk (November 2007), and letter to P. Balmer, G. Favi, and H. Krause (December 2007), http://mat.uab.cat/~kock/cat/spec.pdf.
  • [20] Henning Krause, Localization theory for triangulated categories, Triangulated categories, London Math. Soc. Lecture Note Ser., vol. 375, Cambridge Univ. Press, Cambridge, 2010, pp. 161-235. MR 2681709 (2012e:18026), https://doi.org/10.1017/CBO9781139107075.005
  • [21] L. G. Lewis Jr., J. P. May, M. Steinberger, and J. E. McClure, Equivariant stable homotopy theory, Lecture Notes in Mathematics, vol. 1213, Springer-Verlag, Berlin, 1986. With contributions by J. E. McClure. MR 866482 (88e:55002)
  • [22] Amnon Neeman, The chromatic tower for $ D(R)$, Topology 31 (1992), no. 3, 519-532. With an appendix by Marcel Bökstedt. MR 1174255 (93h:18018), https://doi.org/10.1016/0040-9383(92)90047-L
  • [23] Amnon Neeman, Triangulated categories, Annals of Mathematics Studies, vol. 148, Princeton University Press, Princeton, NJ, 2001. MR 1812507 (2001k:18010)
  • [24] Amnon Neeman, Colocalizing subcategories of $ \mathbf {D}(R)$, J. Reine Angew. Math. 653 (2011), 221-243. MR 2794632 (2012e:18025), https://doi.org/10.1515/CRELLE.2011.028
  • [25] Raphaël Rouquier, Dimensions of triangulated categories, J. K-Theory 1 (2008), no. 2, 193-256. MR 2434186 (2009i:18008), https://doi.org/10.1017/is007011012jkt010
  • [26] Raphaël Rouquier, Derived categories and algebraic geometry, Triangulated categories, London Math. Soc. Lecture Note Ser., vol. 375, Cambridge Univ. Press, Cambridge, 2010, pp. 351-370. MR 2681712 (2011h:14022)
  • [27] R. W. Thomason, The classification of triangulated subcategories, Compositio Math. 105 (1997), no. 1, 1-27. MR 1436741 (98b:18017), https://doi.org/10.1023/A:1017932514274
  • [28] R. W. Thomason and Thomas Trobaugh, Higher algebraic $ K$-theory of schemes and of derived categories, The Grothendieck Festschrift, Vol. III, Progr. Math., vol. 88, Birkhäuser Boston, Boston, MA, 1990, pp. 247-435. MR 1106918 (92f:19001), https://doi.org/10.1007/978-0-8176-4576-2_10

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 18E30, 06D22, 14A15

Retrieve articles in all journals with MSC (2010): 18E30, 06D22, 14A15


Additional Information

Joachim Kock
Affiliation: Departament de Matemàtiques, Universitat Autònoma de Barcelona, E-08193 Bellaterra, Spain
Email: kock@mat.uab.es

Wolfgang Pitsch
Affiliation: Departament de Matemàtiques, Universitat Autònoma de Barcelona, E-08193 Bellaterra, Spain
Email: pitsch@mat.uab.es

DOI: https://doi.org/10.1090/tran/6773
Keywords: Frames, Hochster duality, triangulated categories, localizing subcategories, reconstruction of schemes
Received by editor(s): February 14, 2014
Received by editor(s) in revised form: December 18, 2014
Published electronically: March 9, 2016
Additional Notes: Both authors were supported by FEDER/MEC grant MTM2010-20692 and SGR grant SGR119-2009.
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society